MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a moses p120 laser console.During the procedure, there was crackled sound heard from the laser fiber connector and it became hot.There was no burn injury to the operator.The procedure was completed with another flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: product investigation results: the returned flexiva id 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 317.5 cm from the distal tip to proximal end of the sma connector.The exposed glass tip measured 2 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip is consistent with normal degradation.A functional evaluation revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event of fiber connector overheating was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Additionally, the ifu states, in the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure of the kidney to treat kidney stones, performed on (b)(6) 2021.The laser unit used was a moses p120 laser console.During the procedure, there was a crackled sound heard from the laser fiber connector and it became hot.There was no burn injury to the operator.The procedure was completed with another flexiva id 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13087533
Report Number3005099803-2021-07971
Device Sequence Number5320429
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000010573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale